Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 650, NWS Norman, OK

July 14, 20164 counties in Oklahoma; Hardeman County, Wichita County, Wilbarger County, Texas

NWS Norman, OK issued this severe thunderstorm warning at Jul 14, 2016, 10:13 PM CDT for 4 counties in Oklahoma; Hardeman County, Wichita County, Wilbarger County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2016, 10:13 PM CDT (03:13 UTC)
Expired
Jul 14, 2016, 11:00 PM CDT
In force
47 min
Issued by
NWS Norman, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Comanche County, OK, Jackson County, OK, Kiowa County, OK, Tillman County, OK, Hardeman County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 22 km from the middle of the area, began a volume at 03:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 14, 6:25 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 3.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2016-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 532 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2016-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 259 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
532 J/kg
Mixed-layer CIN
-555 J/kg
Mixed-layer LCL
1128 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
259 m²/s²
0-3 km storm-relative helicity
423 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

943 
WUUS54 KOUN 150313
SVROUN
OKC031-065-075-141-TXC197-485-487-150400-
/O.NEW.KOUN.SV.W.0650.160715T0313Z-160715T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1013 PM CDT THU JUL 14 2016

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL KIOWA COUNTY IN SOUTHWESTERN OKLAHOMA...
  CENTRAL JACKSON COUNTY IN SOUTHWESTERN OKLAHOMA...
  TILLMAN COUNTY IN SOUTHWESTERN OKLAHOMA...
  SOUTHWESTERN COMANCHE COUNTY IN SOUTHWESTERN OKLAHOMA...
  WESTERN WICHITA COUNTY IN NORTHERN TEXAS...
  EAST CENTRAL HARDEMAN COUNTY IN NORTHERN TEXAS...
  CENTRAL WILBARGER COUNTY IN NORTHERN TEXAS...

* UNTIL 1100 PM CDT

* AT 1013 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES WEST OF
  ELMER...MOVING EAST AT 55 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  ALTUS...VERNON...FREDERICK...CACHE...ELECTRA...SNYDER...TIPTON...
  CHILLICOTHE...OLUSTEE...CHATTANOOGA...MOUNTAIN PARK...INDIAHOMA...
  DAVIDSON...MANITOU...ELMER...HEADRICK...HOLLISTER...FRIENDSHIP...
  LOVELAND AND HUMPHREYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

WIND DAMAGE WITH THIS STORM WILL OCCUR BEFORE ANY RAIN OR LIGHTNING.
DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3472 9949 3471 9856 3392 9880 3422 9959
TIME...MOT...LOC 0313Z 287DEG 49KT 3447 9944 

HAIL...1.00IN
WIND...70MPH
 
$$

03

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 6:32 PM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, Jul 14, 6:32 PM CDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Norman OK
632 PM CDT THU JUL 14 2016

.DISCUSSION...
Please see the 00Z aviation discussion below.

&&

.AVIATION...
The forecast is a bit difficult to pin down at the current moment.
Expect at least a few thunderstorms to enter/develop across
western and southwestern OK within the next 2-3 hours along
several outflow boundaries. Additional development will then be
possible later tonight for terminals along and north of I40.
However, do not feel as confident with this development so only
included PROB30s and VCTS groups after ~06Z. Winds will remain
east to southeasterly for most of the period. MVFR CIGS will also
likely develop initially near GAG and WWR later tonight.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  74  91  72  94 /  50  40  30  20
Hobart OK         75  97  73  99 /  40  20  30  10
Wichita Falls TX  79  99  75 100 /  30  20  20  10
Gage OK           67  90  69  97 /  30  30  50  10
Ponca City OK     68  88  70  91 /  40  30  50  30
Durant OK         77  94  74  96 /  40  30  30  20

&&

.OUN Watches/Warnings/Advisories...
OK...None.
TX...None.
&&

26/03/03
Hazardous weather outlook, Jul 14, 6:41 PM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
641 PM CDT THU JUL 14 2016

OKZ004>048-050>052-TXZ083>090-152345-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
641 PM CDT THU JUL 14 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN...
WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH
TEXAS.

.DAY ONE...THROUGH TONIGHT...

.THUNDERSTORMS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH EARLY
FRIDAY. THE SLIGHT RISK AREA IS ALONG AND SOUTHWEST OF A LINE FROM
CHEYENNE AND EL RENO... TO PAULS VALLEY AND ARDMORE OKLAHOMA. A
MARGINAL RISK COVERS THE REST OF THE AREA.

SCATTERED THUNDERSTORMS THAT HAVE DEVELOPED IN THE TEXAS
PANHANDLE AND WEST TEXAS LATE THIS AFTERNOON AND EARLY EVENING
WILL LIKELY MOVE INTO PARTS OF SOUTHWEST OKLAHOMA AND WESTERN
NORTH TEXAS. SOME OF THE STORMS COULD BE STRONG TO SEVERE.
DAMAGING WINDS OF UP TO 75 MPH AND LARGE HAIL UP TO THE SIZE OF
GOLF BALLS WILL BE THE MAIN CONCERNS. HEAVY RAIN LEADING TO
LOCALIZED FLOODING WILL ALSO BE A CONCERN.

ADDITIONAL SHOWERS AND STORMS MAY DEVELOP AND MOVE ACROSS PARTS OF
OKLAHOMA OVERNIGHT INTO EARLY FRIDAY. SOME OF THESE STORMS MAY
ALSO BECOME STRONG TO SEVERE WITH WIND GUSTS UP TO 70 MPH AND HAIL
TO THE SIZE OF HALF DOLLARS. HEAVY RAIN THAT COULD LEAD TO
FLOODING WILL REMAIN A CONCERN THROUGH EARLY FRIDAY.

.SPOTTER AND EMERGENCY MANAGEMENT STATEMENT...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS
THE SLIGHT AND MARGINAL RISK AREAS SHOULD BE PREPARED FOR SEVERE
WEATHER OPERATIONS THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

.THUNDERSTORMS...
THUNDERSTORMS WILL BE POSSIBLE THROUGH SATURDAY. THERE IS A
MARGINAL RISK OF SEVERE STORMS ACROSS THE NORTHERN-HALF OF
OKLAHOMA ON FRIDAY.

.HEAT...
HEAT SAFETY GUIDELINES SHOULD BE FOLLOWED TO AVOID HEAT RELATED
ILLNESSES. A PROLONGED PERIOD OF HOT TEMPERATURES IS EXPECTED
SUNDAY THROUGH NEXT WEEK.

GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW
OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.

KURTZ

In the hours before

Special weather statement, Jul 14, 8:54 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
854 PM CDT THU JUL 14 2016

TXZ084-150230-
FOARD TX-
854 PM CDT THU JUL 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FOARD COUNTY UNTIL
930 PM CDT...

AT 852 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES EAST OF
CHALK...MOVING EAST AT 15 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LAT...LON 3398 10005 3402 9982 3383 9984 3384 10005
TIME...MOT...LOC 0152Z 266DEG 12KT 3391 10007

..SPEG.
Special weather statement, Jul 14, 9:02 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
902 PM CDT THU JUL 14 2016

TXZ084-087-150230-
KNOX TX-FOARD TX-
902 PM CDT THU JUL 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR KNOX AND FOARD COUNTIES UNTIL 930
PM CDT...

AT 900 PM CDT...THE LEADING EDGE OF STRONG AND GUSTY THUNDERSTORM
WINDS EXTENDED ALONG A LINE EXTENDING FROM 10 MILES WEST OF CROWELL
TO NEAR TRUSCOTT TO 3 MILES NORTHWEST OF O'BRIEN...MOVING EAST AT 30
MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...

LAT...LON 3406 10004 3405 9954 3375 9950 3340 9951
      3340 9999 3383 10000 3384 10004
TIME...MOT...LOC 0200Z 267DEG 26KT 3400 9991 3373 9983 3341 9990

..SPEG.
Special weather statement, Jul 14, 9:22 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
922 PM CDT THU JUL 14 2016

OKZ033-036-TXZ083-150245-
HARMON OK-JACKSON OK-HARDEMAN TX-
922 PM CDT THU JUL 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HARMON...SOUTHWESTERN
JACKSON AND NORTHWESTERN HARDEMAN COUNTIES UNTIL 945 PM CDT...

AT 921 PM CDT...A STRONG THUNDERSTORM WAS LOCATED IN EXTREME NORTHWESTERN
HARDEMAN COUNTY TEXAS... ABOUT 11 MILES SOUTH OF HOLLIS OKLAHOMA...MOVING
EAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LAT...LON 3461 10000 3470 9970 3443 9964 3442 10000
TIME...MOT...LOC 0221Z 259DEG 16KT 3453 9995

..SPEG.
Special weather statement, Jul 14, 10:00 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1000 PM CDT THU JUL 14 2016

OKZ018-019-150400-
LOGAN OK-KINGFISHER OK-
1000 PM CDT THU JUL 14 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LOGAN AND
NORTHEASTERN KINGFISHER COUNTIES UNTIL 1100 PM CDT...

AT 958 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES EAST OF
HENNESSEY...MOVING SOUTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
HENNESSEY...CRESCENT...DOVER...CEDAR VALLEY...MARSHALL...MULHALL...
CIMARRON CITY AND LOVELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.

&&

LAT...LON 3616 9762 3606 9737 3580 9759 3602 9797
      3617 9790 3617 9780
TIME...MOT...LOC 0258Z 294DEG 19KT 3609 9781

03

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 9:22 PM CDTSpecial Weather StatementOUNHarmon23 min
Jul 14, 9:31 PM CDTSevere Thunderstorm WarningOUNHarmon, Jackson59 min
Jul 14, 10:00 PM CDTSpecial Weather StatementOUNLogan60 min
Jul 14, 10:26 PM CDTSpecial Weather StatementOUNBlaine, Dewey64 min
Jul 14, 10:32 PM CDTAreal Flood AdvisoryOUNHarmon, Jackson3 hr
Jul 14, 10:43 PM CDTSevere Thunderstorm WarningOUNCuster, Dewey62 min
Jul 14, 10:52 PM CDTSevere Thunderstorm WarningOUNComanche, Cotton, Jackson, Tillman53 min
Jul 14, 11:06 PM CDTSevere Thunderstorm WarningOUNGarfield, Logan, Noble, Payne39 min
Jul 14, 11:07 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Dewey, Roger Mills, Washita53 min
Jul 14, 11:09 PM CDTSpecial Weather StatementOUNRoger Mills66 min
Jul 14, 11:11 PM CDTAreal Flood AdvisoryOUNBlaine, Canadian, Custer, Dewey, Kingfisher3 hr
Jul 14, 11:22 PM CDTFlash Flood WarningOUNBlaine, Canadian, Kingfisher3 hr
Jul 14, 11:23 PM CDTSevere Thunderstorm WarningOUNKingfisher, Logan52 min
Jul 14, 11:27 PM CDTSevere Thunderstorm WarningOUNBeckham, Roger Mills33 min
Jul 14, 11:31 PM CDTAreal Flood AdvisoryOUNGarfield, Kingfisher, Logan, Noble3 hr
Jul 14, 11:39 PM CDTSpecial Weather StatementOUNOklahoma66 min
Jul 14, 11:41 PM CDTSpecial Weather StatementOUNKingfisher, Payne64 min
Jul 14, 11:47 PM CDTSpecial Weather StatementOUNCotton, Tillman58 min
Jul 14, 11:49 PM CDTSpecial Weather StatementOUNCanadian, Custer, Washita56 min
Jul 14, 11:54 PM CDTAreal Flood AdvisoryOUNBeckham, Blaine, Caddo, Custer, Dewey, Roger Mills and 1 more3 hr
Jul 14, 11:57 PM CDTFlash Flood WarningOUNCuster, Washita3 hr
Jul 14, 11:59 PM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Roger Mills, Washita48 min
Jul 15, 12:16 AM CDTSevere Thunderstorm WarningOUNGarfield, Logan, Noble, Payne29 min
Jul 15, 12:21 AM CDTSpecial Weather StatementOUNGreer, Kiowa39 min
Jul 15, 12:29 AM CDTSpecial Weather StatementOUNCaddo, Canadian, Grady61 min
Jul 15, 12:37 AM CDTAreal Flood AdvisoryOUNBlaine, Caddo, Canadian, Grady113 min
Jul 15, 12:49 AM CDTSpecial Weather StatementOUNPayne56 min
Jul 15, 12:51 AM CDTSpecial Weather StatementOUNCleveland, Logan, Oklahoma54 min
Jul 15, 12:59 AM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Grady, McClain46 min
Jul 15, 1:05 AM CDTAreal Flood AdvisoryOUNCanadian, Kingfisher, Oklahoma3 hr
Jul 15, 1:08 AM CDTSevere Thunderstorm WarningOUNPayne52 min
Jul 15, 1:17 AM CDTFlash Flood WarningOUNBlaine, Caddo, Canadian, Grady3 hr
Jul 15, 1:36 AM CDTSevere Thunderstorm WarningOUNCanadian, Cleveland, McClain, Oklahoma54 min
Jul 15, 1:41 AM CDTAreal Flood AdvisoryOUNCleveland, Grady, McClain, Oklahoma3 hr
Jul 15, 1:45 AM CDTSevere Thunderstorm WarningOUNCaddo, Canadian, Comanche, Garvin, Grady, McClain45 min
Jul 15, 1:55 AM CDTFlash Flood WarningOUNCleveland, McClain, Oklahoma3 hr
Jul 15, 2:09 AM CDTAreal Flood AdvisoryOUNCleveland, Garvin, Grady, McClain3 hr
Jul 15, 2:18 AM CDTSpecial Weather StatementOUNOklahoma, Pottawatomie57 min
Jul 15, 2:21 AM CDTSpecial Weather StatementOUNGarvin, McClain, Pottawatomie54 min
Jul 15, 2:31 AM CDTAreal Flood AdvisoryOUNLincoln, Pottawatomie3 hr
Jul 15, 2:46 AM CDTSpecial Weather StatementOUNGarvin59 min
Jul 15, 2:49 AM CDTSpecial Weather StatementOUNHughes, Murray, Pontotoc, Seminole56 min
Jul 15, 3:13 AM CDTAreal Flood AdvisoryOUNCarter, Cleveland, Garvin, McClain, Murray, Pontotoc and 2 more3 hr
Jul 15, 3:33 AM CDTSpecial Weather StatementOUNCarter, Johnston, Marshall, Murray57 min
Jul 15, 3:46 AM CDTSpecial Weather StatementOUNCoal, Hughes, Pontotoc59 min
Jul 15, 3:53 AM CDTAreal Flood AdvisoryOUNCarter, Coal, Johnston, Murray, Pontotoc3 hr
Jul 15, 4:19 AM CDTSpecial Weather StatementOUNAtoka, Bryan, Coal, Johnston, Marshall56 min
Jul 14, 8:54 PM CDTSpecial Weather StatementOUNFoard36 min
Jul 14, 9:02 PM CDTSpecial Weather StatementOUNFoard, Knox28 min
Jul 15, 12:31 AM CDTSpecial Weather StatementOUNArcher, Baylor, Clay, Wichita59 min
Jul 15, 1:02 AM CDTAreal Flood AdvisoryOUNArcher, Baylor, Clay3 hr
Jul 15, 3:21 AM CDTSpecial Weather StatementOUNArcher39 min
Jul 15, 6:02 AM CDTSpecial Weather StatementOUNClay43 min
Jul 15, 6:44 AM CDTSevere Thunderstorm WarningOUNClay46 min
Jul 15, 4:26 PM CDTSpecial Weather StatementOUNBaylor34 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.